How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask wieyedoc Your Own Question
wieyedoc
wieyedoc, Board Certified MD
Category: Medical
Satisfied Customers: 14192
Experience:  Over two decades of clinical practice. Completed a medical internship in New York City
48069651
Type Your Medical Question Here...
wieyedoc is online now

I have a small patch of melanin on my cheek that has been

This answer was rated:

I have a small patch of melanin on my cheek that has been there for at least 15 years and is not 'suspicious' according to my GP. Historically, I have used a cream called Fade Out which worked in fading the dark skin patch quite considerably. A year ago, I got fed up with the patch and decided to fade it again but Fade Out no longer works, nor does Clinique dark spot corrector or a royal jelly product I bought from Holland & Barrett. I mentioned my dark patch when I went to see my GP about another matter and she tried to refer me to a dermatologist but it turns out I cant see one on the NHS. I asked my GP for a cream containing hydroquinone but she was unable to track down a cream to prescribe. I am fed up with seeing photos of myself with this patch of dark skin on my face and in some lights it is quite noticeable. I dont really want to travel miles to see a private dermatologist but I suppose it will come to that if I want this simple but annoying matter resolved. Any advice you can give would be helpful.

Hi. My name is***** have over two decades of experience, and I'm online and available to help you today.

We can also chat by hone and skype.

can you upload a picture?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 2 years ago.
Dr Rick, thank you for responding. The only med I take is HRT. Kliofem. I started taking this 3 months ago. Prior to that I had a contraceptive implant for 6 years. I dont have any medical issues apart from hayfever. I am allergic to penicillin. Look forward to any suggestions you might have. Debbie.

Thank you for that additional information.

Can you upload a picture? This would be very helpful...

Customer: replied 2 years ago.
Sorry, I thought I had! Let's hope I get it right this time. Debbie

Debbie,

Thank you for the photo.

At this point, after all these years and topical treatments, the best thing to do would be to see a plastic surgeon and have the entire pigmented patch surgically excised.

In experienced hands, given the location of the lesion, this would be a fairly simple operation and would completely solve the issue forever.

Also this would have the added benefit of getting a tissue diagnosis from a pathologist as to what, exactly, the lesion is.

This is what I would do if I were in your shoes.

Does this make sense to you?

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

wieyedoc and 6 other Medical Specialists are ready to help you